Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:26 PM CDT for Sebastian County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 6, 2005, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 061926 SVRTSA ARC131-062015- /O.NEW.KTSA.SV.W.0191.050606T1926Z-050606T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 226 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 315 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF LAVACA... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLOOMER AND LAVACA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3529 9435 3518 9418 3526 9407 3544 9412 $$
2 follow-up statements
000 WWUS54 KTSA 061959 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 259 PM CDT MON JUN 6 2005 ARC131-062015- /O.CON.KTSA.SV.W.0191.000000T0000Z-050606T2015Z/ SEBASTIAN AR- 259 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR SEBASTIAN COUNTY... AT 255 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF URSULA...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FAR NORTHEAST SEBASTIAN COUNTY. LAT...LON 3535 9423 3526 9417 3526 9407 3544 9412 $$
000 WWUS54 KTSA 062013 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 314 PM CDT MON JUN 6 2005 ARC131-062024- /O.EXP.KTSA.SV.W.0191.000000T0000Z-050606T2015Z/ SEBASTIAN AR- 314 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY EXPIRES AT 315 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3535 9423 3526 9417 3526 9407 3544 9412 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:31 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 11:31 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1131 AM CDT MON JUN 6 2005 .UPDATE... COMPLEX OF SHOWERS AND THUNDERSTORMS THAT MOVED ALONG THE RED RIVER DURING THE NIGHT AND EARLY THIS MORNING CONTINUING TO GENERATE SOME LINGERING PRECIP IN SOUTHEAST OK. SATL/RADAR TRENDS SHOWING A RATHER WELL-DEFINED TWIST WITH THIS FEATURE THROUGH THE MORNING. WILL EXTEND LOW POPS INTO THE AFTERNOON TAILORED TO THIS SYSTEM AS MCV MOVES OUT OF FAR EASTERN OK INTO AR. WILL ALSO MAKE A FEW ASSOCIATED CHANGES TO SKY/TEMP GRIDS. && .PREV DISCUSSION... (ISSUED 348 AM CDT MON JUN 6 2005) DISCUSSION... MCS IN DECAY ACROSS SOUTH CENTRAL OKLAHOMA AND NOT SURE IF ANY RAIN WILL MAKE IT INTO SOUTHEAST OKLAHOMA BEFORE IT TOTALLY DISSIPATES. THE MAIN ACTION HAS SHIFTED NORTH TO NEAR THE OKLAHOMA/KANSAS BORDER WHERE STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED JUST NORTH OF THE OLD FRONTAL BOUNDARY WHICH IS LYING ACROSS THE NORTHWEST PART OF OUR FORECAST AREA BASED ON MESONET WINDS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS AND MAY DEVELOP FURTHER EAST INTO NORTHWEST ARKANSAS. WILL HAVE HIGHEST POPS THIS MORNING IN THE NORTHEAST CORNER OF THE FORECAST AREA. THINK CONVECTION WILL BE GONE BY AFTERNOON WITH LITTLE CHANCE OF REDEVELOPMENT SO KEPT IT DRY THEN. HAVE REMOVED THE MENTION OF PRECIPITATION FOR TUESDAY IN ACCORDANCE WITH THE LATEST MODEL RUNS. HAVE ALSO KEPT IT DRY WEDNESDAY AND THURSDAY BUT THIS IS A BIT MORE IFFY AS BOTH THE NAM AND THE GFS BECOME CONTAMINATED DUE TO FEEDBACK PROBLEMS BY THIS TIME. WITH THE SOUTHERN END OF THE WESTERLIES BEING SO FAR TO THE NORTH...WOULD EXPECT MOST OF THE CONVECTION TO ALSO BE TO OUR NORTH. DID MAINTAIN LOW POPS NEXT WEEKEND ALTHOUGH AM NOT TOO EXCITED ABOUT THE RAIN PROSPECTS AT THIS POINT IN TIME. IT IS HARD TO GO 5-6 DAYS WITH NO RAIN IN THE AREA THIS TIME OF YEAR BUT GIVEN HOW DRY IT HAS BEEN THIS YEAR...IT WOULD CERTAINLY BE NO SURPRISE TO STAY DRY AFTER THIS MORNING RIGHT THROUGH AT LEAST NEXT WEEKEND. TEMPERATURES LOOK TO REMAIN NEAR PERSISTENCE THROUGH MOST OF THE PERIOD WITH READINGS RUNNING ABOVE NORMAL...ESPECIALLY FOR NIGHTTIME LOWS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Jun 6, 12:10 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CDT MON JUN 6 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1210 PM CDT MON JUN 6 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK UPPER LEVEL DISTURBANCE THAT MOVED ALONG THE RED RIVER EARLIER THIS MORNING HAD MOVED INTO SOUTHEAST OKLAHOMA BY MIDDAY. SCATTERED SHOWERS WERE CONTINUING WITH THIS FEATURE EARLY THIS AFTERNOON...AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AS THE SYSTEM MOVES EASTWARD INTO ARKANSAS. ALTHOUGH A FEW STORMS THAT DEVELOP WITH THIS SYSTEM MAY BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 6, 2:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005
ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 53 min |
| Jun 6, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Jun 6, 3:12 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Jun 6, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.